Alert archive / California / Wind Advisories in 2017

Wind Advisory 17, NWS Hanford, CA

April 19, 2017

NWS Hanford, CA issued this wind advisory at Apr 19, 2017, 1:01 PM PDT. It took effect at Apr 20, 2017, 5:00 AM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2017, 1:01 PM PDT (20:01 UTC)
In effect from
Apr 20, 2017, 5:00 AM PDT
Expired
Apr 20, 2017, 10:00 PM PDT
In force
17 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

349 
WWUS76 KHNX 192001
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
101 PM PDT Wed Apr 19 2017

CAZ095-097>099-200415-
/O.NEW.KHNX.WI.Y.0017.170420T1200Z-170421T0500Z/
Kern County Mountains-Tulare County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Rosamond, and Mojave
101 PM PDT Wed Apr 19 2017

...WIND ADVISORY IN EFFECT FROM 5 AM TO 10 PM PDT THURSDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 5 AM to 10 PM PDT Thursday.

* WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. Strong
  winds expected especially through and below the passes and 
  canyons.

* TIMING...From 5 AM PDT through 10 PM PDT on Thursday.

* IMPACTS...Reduced visibility due to blowing dust. Difficulty
  driving...especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Molina
5 follow-up statements
297 
WWUS76 KHNX 192124
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
224 PM PDT Wed Apr 19 2017

CAZ097-098-192230-
/O.CAN.KHNX.WI.Y.0017.170420T1200Z-170421T0500Z/
Tulare County Mountains-Indian Wells Valley-
224 PM PDT Wed Apr 19 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Hanford has cancelled the Wind
Advisory.

The Wind Advisory will focus mainly on the Kern County Mountains
and Deserts and not reach the Indian Wells Valley.

$$

CAZ095-099-200530-
/O.CON.KHNX.WI.Y.0017.170420T1200Z-170421T0500Z/
Kern County Mountains-Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Rosamond, 
California City, Edwards AFB, and Mojave
224 PM PDT Wed Apr 19 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 PM PDT
THURSDAY...

* WINDS...Northwest 20 to 30 mph with gusts up to 60 mph.

* TIMING...From 5 AM PDT through 10 PM PDT on Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Molina
299 
WWUS76 KHNX 200534
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1034 PM PDT Wed Apr 19 2017

CAZ095-099-201330-
/O.CON.KHNX.WI.Y.0017.170420T1200Z-170421T0500Z/
Kern County Mountains-Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Rosamond, 
California City, Edwards AFB, and Mojave
1034 PM PDT Wed Apr 19 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 PM PDT
THURSDAY...

* WINDS...Northwest 20 to 30 mph with gusts up to 55 mph.

* TIMING...From 5 AM PDT through 10 PM PDT on Thursday.

* IMPACTS....Strong gusty winds can blow down tree limbs and cause
  some power outages. Travel may be difficult due to strong cross
  winds in some areas, especially for high profile vehicles.
  Blowing dust will cause reduced visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of at least 45 mph are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$
179 
WWUS76 KHNX 201318
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
618 AM PDT Thu Apr 20 2017

CAZ095-099-202130-
/O.CON.KHNX.WI.Y.0017.000000T0000Z-170421T0500Z/
Kern County Mountains-Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Rosamond, 
California City, Edwards AFB, and Mojave
618 AM PDT Thu Apr 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...Northwest 20 to 30 mph with gusts up to 55 mph.

* TIMING...From 5 AM PDT through 10 PM PDT.

* IMPACTS...Strong gusty winds can blow down tree limbs and 
  cause some power outages. Travel may be difficult due to 
  strong cross winds in some areas, especially for high profile 
  vehicles. Blowing dust will cause reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of at least 45 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
Dudley
574 
WWUS76 KHNX 202116
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
216 PM PDT Thu Apr 20 2017

CAZ095-099-210500-
/O.CON.KHNX.WI.Y.0017.000000T0000Z-170421T0500Z/
Kern County Mountains-Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Rosamond, 
California City, Edwards AFB, and Mojave
216 PM PDT Thu Apr 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...Northwest 20 to 30 mph with gusts up to 50 mph.

* TIMING...Until 10 PM PDT this evening.

* IMPACTS...Strong gusty winds can blow down tree limbs and 
  cause some power outages. Travel may be difficult due to 
  strong cross winds in some areas, especially for high profile 
  vehicles. Blowing dust will cause reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of at least 45 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

Molina
100 
WWUS76 KHNX 210505
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1005 PM PDT Thu Apr 20 2017

CAZ095-099-210615-
/O.EXP.KHNX.WI.Y.0017.000000T0000Z-170421T0500Z/
Kern County Mountains-Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Rosamond, 
California City, Edwards AFB, and Mojave
1005 PM PDT Thu Apr 20 2017

...WIND ADVISORY HAS EXPIRED...

Winds are diminishing to below advisory criteria across the 
mountains and desert and the wind advisory has been allowed to
expire. Gusts 35 to 45 mph will remain possible through around
midnight. Winds will continue to diminish overnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 19, 3:35 AM PDT, 9 hours 26 minutes earlier.

Area forecast discussion, Apr 19, 3:35 AM PDT, 9 hours 26 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
335 AM PDT Wed Apr 19 2017

.SYNOPSIS....Weak high pressure will bring dry weather and a
warming trend today. Turning breezy Thursday with a weak and fast
moving weather disturbance brushing the Yosemite area. Strong
high pressure will build Friday through the weekend for much
warmer temperatures and dry conditions.

&&

.DISCUSSION...The frontal system that was responsible for the
widespread precipitation across our area on Tuesday has moved out
of our area as weak high pressure has built into central CA.
Meanwhile some lingering upslope low clouds persist over the
southern San Joaquin Valley as well as over the foothills and
valley facing slopes of the mountains in Kern and Tulare Counties.

With high pressure and a dry airmass prevailing today, skies will
clear out across our area by late morning and a mostly sunny
afternoon is expected. Daytime temepratures will recover to near
seasonal levels for mid April. 06Z WRF indicating a low pressure
system pushing through the PAC NW and Norcal tonight, but this
system has been trending toward taking a more northerly track with
each model run. At this time the main impacts from this system
will be a period of increased winds on Thursday most noticeably
over the Kern County Mountains and Deserts as p-grads strengthen
and a brief period of mid/high clouds. Precipitation chances have
been confined to a slight chance in and near Yosemite Park as the
models continue to trend further north with the deeper moisture
with this system with each run.

A stronger upper ridge is progged to build into CA on Friday which
will bring a period of dry weather to our area from Friday into
the early portion of next week. Temperatures will rise to above
normal levels across our area on Friday and rise even further on
Saturday as the airmass warms.

A system moving through the PAC NW on Sunday will result in the
ridge weakening slightly and temperatures will cool some as a
result, but remain above normal on Sunday and Monday. The medium
range models are now in better agreement in bringing a shortwave
trough through Norcal on Tuesday Night. This will bring a slight
chanced of showers to the Southern Sierra Nevada and lower
temperatures to near seasonable levels by the middle of next week.

&&

.AVIATION...In the San Joaquin Valley, areas of MVFR and local
IFR conditions in fog and mist thru 16Z. In the Southern Sierra
Nevada and adjacent foothills, widespread mountain obscuring IFR
in low clouds thru 18Z Wed with conditions improving to mainly VFR
thereafter.

In the Tehachapi...Piute...San Emigdio and Greenhorn Mountains,
mainly MVFR in low clouds with areas of mountain obscuring IFR. In
the Kern County Deserts, VFR conditions can be expected during the
next 24 hours.

&&

.AIR QUALITY ISSUES...None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...NONE.

&&

public...DS
avn/fw...Dudley
synopsis...DS

weather.gov/hanford

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.